MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH

INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH
Model Number 430012-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted radical hysterectomy surgical procedure and prior to ports placement, a single-port (sp) instrument sheath was torn apart.The detached piece was attached to the instrument shaft.The customer used mosquito forceps to remove the sheath piece from the instrument.The customer stated that the issue happened because the sheath was not attached properly due to slight overloading during installation.There was no damage to the sp instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: it was confirmed that the sp sheath was discarded and will not be returned.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.The return authorization was not issued for return as the customer reported that the single-port sheath was discarded.Although the complaint was not confirmed by failure analysis since the product was not returned, the information gathered indicates that the device may have contributed to the customer reported issue.

Brand Name
NONE
Common Device Name
INSTRUMENT SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18918873
Report Number2955842-2024-12514
Device Sequence Number6723456
Product Code NAY
UDI-Device Identifier30886874114347
UDI-Public(01)30886874114347(17)250831(10)K10230817
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430012-14
Device Catalogue Number430012
Device Lot NumberK10230817
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale